Heroin Overdose: How much does it take to Overdose on Heroin?

Heroin (also called Diacetylmorphine or Diamorphine) is an illegal street drug that is extremely addicting. It is enormously dangerous because an overdose can cause serious harm to the body or even death. When smoked or injected, it gives people euphoria, a feeling of total happiness. The initial high only lasts a couple minutes but is followed by approximately two hours of a tired relaxed feeling. An overdose of a drug occurs when a larger amount is used than the safe amount recommended; however, unlawful drugs, such as Heroin, are not regulated and don’t have specific dosage instructions, making a Heroin overdose highly probable.

How much is Too Much?

A fatal amount of Heroin varies for each individual. Contingent on the pureness and the user’s tolerance level, a Heroin overdose can vary from 200 to 500mg. However, long-time addicts have survived doses of as much as 1800mg or more. There is no general guideline for a guaranteed safe dosage for street Heroin, because the purity of the Heroin and each user’s tolerance both need to be taken into consideration.

How do Users Build Up a Tolerance?

A Heroin overdose can happen when users take a larger dose of the drug than what they are accustomed to. An endurable amount for a long-time addict would have a likelihood of being fatal to a first-time Heroin user. Generally, Heroin users start out with a small amount and slowly increase the dose over time. While they quickly become tolerable to the drug, sometimes the tolerance level can change and drop, especially in people who are occasional users.

What does the Purity of Heroin have to do with Overdosing?

Diamorphine is a white or brown powder made from the sap of the poppy plant by refining the opium and is then sold on the black market. It is a long and involved process, but illegal drug makers do not have an exact science for creating such drugs. All batches of Heroin can vary greatly in strengths, though the drugs may have been purchased from the same dealer. Even tolerant users can unknowingly create the right combination for a Heroin overdose, by usage of the same amount of Heroin but at a higher purity than they are used to.

Symptoms of a Heroin Overdose:

  • Drowsiness
  • Cold clammy skin
  • Muscle spasms
  • Pinpoint pupils
  • Bluish skin, lips and/or fingernails
  • Abdominal spasms
  • Reduced blood pressure
  • Shallow Breathing
  • Weak Pulse
  • Seizures

How does Heroin Overdose Cause Death?

Heroin affects the central nervous system and intensely slows down the heart rate and breathing. An overdose of the drug can easily result in unconsciousness and cause the heart to stop beating, which is why a Heroin overdose can quickly lead to death.

How can Users Lessen the Risk of a Fatal OD?

While there isn’t a sure way to prevent death from a Heroin overdose, evidence has shown that death is rarely instant. Safety measures can help to diminish the chances of fatally overdosing, such as never using Heroin alone or mixing it with other drugs.

How to Stop Using Heroin

One way that Heroin addicts can stop using the deadly drug and preventing a Heroin overdose is by enlisting the help of a quality rehabilitation program. With the right treatment and support, users can get clean and stay clean. The first step is recognizing and admitting there is a problem. Today’s drug rehabilitation centers are highly advanced and offer more innovative detoxification solutions. Contact our heroin addiction hotline today. We’re available 24/7.

0 replies

Leave a Reply

Want to join the discussion?
Feel free to contribute!

Leave a Reply

Your email address will not be published. Required fields are marked *